Direct recursive algorithms for the solution of band Toeplitz systems are here considered. They exploit the displacement rank properties, which allow a large reduction of computational efforts and storage requirements. Their use of the Sherman-Morrison-Woodbury formula turns out to be particularly suitable for the case of unbalanced bandwidths. The compu- tational costs of the algorithms under consideration are compared both in a theoretical and practical setting. Some stability issues are discussed as well.
Recursive algorithms for unbalanced banded Toeplitz systems / FAVATI P; LOTTI G.; MENCHI O. - In: NUMERICAL LINEAR ALGEBRA WITH APPLICATIONS. - ISSN 1070-5325. - 16(2009), pp. 561-587. [10.1002/nla.632]